Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 9 of 9 Posts

·
Registered
Joined
·
11 Posts
Discussion Starter · #1 ·
Wow, well I just got back from the doctor today and I can hardly believe it, I am now taking literally 20 pills a day. A vitamin because I have IBS-D almost everyday, an anti-depressant because of anxiety attacks which bring on my IBS, 3 modulons, and 15 metamusil capsuls. I can hardly believe this. It's strange ya know, you see shows like CSI when they pump someones stomach, mine would be completely full of pills. Sorry everyone, I just had to vent. It's the middle of the night and I'm still thinking about how insane this is. I take more medications than probably everyone I know combined!Anyone else going through a similar thing?Oh and I forgot to mention, when things are really bad, I have tylenol #1's for the pain. They cause constipation, but lets face it, I've never been constipated a day in my life.AARRGGG...
 

·
Registered
Joined
·
38 Posts
yow. I know what you're talking about tho. I recently went thru some non IBS related stuff where I was taking 20 extra pills a day divided into 6 hour intervals- and not the same 6 hours. That goodness I'm over that. Now I just have my asthma meds, my allergy meds, my GERD med, IBS med (which is on an 'as needed'), blood pressure med and then multivitamins, calcium, iron pills and folic acid pills. We're working on reducing the asthma meds as the GERD gets under control tho.We can all rattle together
btw I have IBS C+D! But lucky in that after 20 years I have figured out my personal triggers...Hope you feel better!'shana
 

·
Registered
Joined
·
254 Posts
You can lower the pill count and some of the expense by taking Metamucil powder.If you're IBS-D then I'm not sure why you're taking so much metamucil. I take it for IBS-C and per Metamucil's site: Metamucil powders are effective in treating occasional constipation and restoring regularity. Contains a 100% natural, therapeutic fiber.
 

·
Registered
Joined
·
11 Posts
Discussion Starter · #4 ·
My doctor said taking the metimucil would help ease the pain of the D, and help it not being so liquid like. I thought the same thing, I thought she was nuts. As for the powder, I don't like it. But thank you both for your responses.
 

·
Registered
Joined
·
5,427 Posts
soretummy,You might consider stopping some of the things you can becaue every med even over the counter things will cause some sort of side effect.Milti vitamin with A C E and magnesium will cause more diarrhea and stomach upset for some.Fiber can also cause bloating gas which can mean more pain and cramps.This would be a place to start. Taking calcium carbonate with vitamin d has helped a lot of us control the diarrhea and relieve the cramps gas and spasms. I can send you the info on that if you send me and email.Linda
 

·
Registered
Joined
·
1,181 Posts
Truthfully, the fiber pills... That's really not that big of a deal... Why? Because they can't fit that much fiber into a pill.THat's only around 10 grams of fiber per day with the capsules. It sounds like a lot... but really, that's not that much at all if you've worked up to that amount...I would say subtract the 16 pills from the 20 you got... And you're taking like 4. That's a pretty realistic # if you ask me.You're getting about as much fiber as you would in the pills as taking one rounded teaspoon of the regular stuff.... See, again... the capsules sound like a lot... but when you think of taking it the other way. Not so much anymore.again if your doctor put you on the pills, you don't have to listen to him.but my suggestion is don't listen to anyone on here telling you not to take your medication the doctor thinks you need.
 

·
Registered
Joined
·
11 Posts
Discussion Starter · #8 ·
Thanks everyone for the responses, I've decided to cut the metimucil capsuls in half, I just can't swollow that many pills a day. I need the other ones, these 15, I can live without, or at least I pretty much have since I was born. Does anyone, for the women out there, have severe pain when you're having your period too? I have noticed a few people, but I was thinking, maybe if I only took the capsules at 'that time of the month' then it would make it easier...I don't know, has anyone tried this? I think I might give it a try this month. I'm just desperate, I've had this since I was born, and I'm thoroughly annoyed these days.Thanks again.
 

·
Registered
Joined
·
2,937 Posts
Yep, my period is the worst time for me. The pain on top of the cramps is agonising and of course there's the awful liquid D I get
I have recently cut back on some of my pills but I know how you feel. A month ago I was having a bad day and I wasn't sure what sort of pain/cramp I was having in my upper belly but it was killing me and I had an appointment so I left the house only after popping an acidopholous pill, a shot of aloe vera, my Paxil pill, 2 panadol, 2 buscopan and my nexium! Ugh, felt like i was rattling that day too!
 
1 - 9 of 9 Posts
Top